MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was very calcified.A non-complaint balloon was used for pre-dilation, then a guidezilla ii guide catheter was placed for support and a 10 mm x 2.50mm wolverine cutting balloon was advanced, however, it would not cross the lesion and the shaft broke.The device was retrieved.No patient complications were reported.Based on the potential root causes identified, the following attributes were examined: the device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located at 230mm distal to the strain relief.The hypotube was also noted to be severely kinked at several locations along its length.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.A visual and tactile examination identified that the shaft polymer extrusion was kinked at more than one location along it's length.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the shaft that may have contributed to the complaint incident.A visual examination identified that the balloon was not subjected to positive pressure.An examination of the balloon identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no damage to the tip, markerbands or blades of the device.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7945077
Report Number2134265-2018-61694
Device Sequence Number11347402
Product Code NWX
UDI-Device Identifier08714729888246
UDI-Public08714729888246
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0022245123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1